Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jan 3, 2015, 12:31 PM CST for Saint Helena Parish, Tangipahoa Parish, Louisiana; Amite County, Pike County, Walthall County, Mississippi. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2015, 12:31 PM CST (18:31 UTC)
- Expired
- Jan 3, 2015, 1:30 PM CST
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 1:09 PM CST | TSTM WND DMG | Magnolia, MS | ONLINE SUBMITTED REPORT OF LARGE TREE LIMBS AND BRANCHES DOWN. |
| Jan 3, 1:34 PM CST | FUNNEL CLOUD | 8 Nw Tylertown, MS | ONLINE SUBMITTED REPORT OF A ROTATING WALL CLOUD AND BRIEF FUNNEL CLOUD. |
| Jan 3, 1:34 PM CST | FUNNEL CLOUD | 8 Nw Tylertown, MS | ONLINE SUBMITTED REPORT OF A ROTATING WALL CLOUD AND BRIEF FUNNEL CLOUD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 11:04 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS54 KLIX 031831
SVRLIX
LAC091-105-MSC005-113-147-031930-
/O.NEW.KLIX.SV.W.0001.150103T1831Z-150103T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF GREENSBURG...
NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
WEST CENTRAL WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 130 PM CST
* AT 1225 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENSBURG...AND MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASLEYVILLE...KENTWOOD...GILLSBERG...OSYKA...MAGNOLIA AND SUMMIT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3116 9014 3100 9030 3100 9035 3096 9035
3065 9065 3073 9084 3133 9048
TIME...MOT...LOC 1831Z 213DEG 39KT 3083 9065
$$1 follow-up statement
149
WWUS54 KLIX 031905
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 PM CST SAT JAN 3 2015
LAC091-105-MSC005-031915-
/O.CAN.KLIX.SV.W.0001.000000T0000Z-150103T1930Z/
AMITE MS-ST. HELENA LA-TANGIPAHOA LA-
105 PM CST SAT JAN 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR AMITE COUNTY...AND TANGIPAHOA
AND ST. HELENA PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3100 9039 3101 9045 3103 9055 3133 9048
3116 9014 3100 9030
TIME...MOT...LOC 1905Z 212DEG 35KT 3110 9045
$$
MSC113-147-031930-
/O.CON.KLIX.SV.W.0001.000000T0000Z-150103T1930Z/
WALTHALL MS-PIKE MS-
105 PM CST SAT JAN 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR PIKE AND WALTHALL COUNTIES...
AT 104 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAGNOLIA...OR 10 MILES
SOUTH OF MCCOMB...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCOMB
AIRPORT AND SUMMIT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3100 9039 3101 9045 3103 9055 3133 9048
3116 9014 3100 9030
TIME...MOT...LOC 1905Z 212DEG 35KT 3110 9045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 11:35 AM CST, 56 minutes earlier.
Area forecast discussion, Jan 3, 11:35 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1135 AM CST SAT JAN 3 2015
.UPDATE...
PACKAGES HAVE BEEN UPDATED FOR TORNADO WATCH 1 UNTIL 6 PM FOR MUCH
OF THE AREA. ABOUT TO LAUNCH AN 18Z UPPER AIR SOUNDING TO
DETERMINE HOW MUCH AIRMASS HAS MODIFIED SINCE 6 AM.
&&
.AVIATION...
GENERALLY MVFR CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS
IMPINGING ON MOST TERMINALS AT THIS TIME. EXPECT BAND OF
CONVECTION TO MOVE ACROSS ALL TERMINALS DURING THE AFTERNOON HOURS
WITH POTENTIAL 40+ KNOT GUSTS. MVFR TO IFR CONDITIONS FOR SEVERAL
HOURS BEYOND FRONTAL PASSAGE BEFORE IMPROVING TO VFR DURING THE
MORNING ON SUNDAY. 35
&&
.PREV DISCUSSION... /ISSUED 1021 AM CST SAT JAN 3 2015/
UPDATE...
NO CHANGES TO FORECAST PACKAGE AT THIS TIME AS ALL SEEMS TO BE ON
TRACK. WE WILL BE LAUNCHING A SPECIAL 18Z /NOON CST/ BALLOON TO
ASSESS ENVIRONMENT FOR SEVERE WEATHER POTENTIAL FOR THIS
AFTERNOON. MEANWHILE...SHOWERS WERE ERUPTING STEADILY AS UNSTABLE
AIR MASS WARMS. THERE IS SOME VEERING OF WINDS IN THE LOWER 1500
FT OR SO BEFORE BECOMING DEEP LAYERED SW FLOW AT 40 KTS ABOVE THE
MARINE LAYER DECK.
SOUNDING DISCUSSION...
NO PROBLEMS WITH FLIGHT THIS MORNING. A MOIST SOUNDING BELOW 750 MB BUT
QUITE DRY ABOVE THAT LEVEL. PRECIPITABLE WATER HAS LOWERED TO 1.35 INCHES
DUE IN LARGE PART TO PASSAGE OF A LINEAR DISTURBANCE ALFOT OVERNIGHT. WIND
PROFILE SHOWED SHALLOW ESE WINDS 5-10 KTS NEAR THE SURFACE BUT BECOMES
S-SW 30 KNOTS OR GREATER ABOVE ABOUT 1500 FT. 50 KT WINDS ARE NOTED AT 15KFT.
PEAK WIND 244/99KT AT TROPOPAUSE NEAR 45KFT.
RAN CHAP ON EXPECTED MAX TEMPERATURE AROUND 80F ON 12Z KLIX SOUNDING
WHICH YIELDED SUB-SEVERE OUTPUT. A LIFT OF 343K FROM LCL OF 911 MB HAS
A RICKS INDEX OF 75. GUST POTENTIAL 21 KT...PEA HAIL WITH A VIL VALUE
AROUND 82...NIL TORNADO RISK. HOWEVER...ONLY MINOR MODIFICATIONS TO THE
LOWER PROFILE WOULD ALTER THE RISK. ADDITIONALLY...THE DEEP LAYERED
STRONG SW FLOW ABOVE MARINE LAYER COULD EFFICIENTLY TRANSPORT TO SURFACE
IN CELLULAR STORM DOWNBURSTS...EASILY 40 KTS GIVEN CURRENT VAD WIND PROFILE
WINDS ABOVE THE SURFACE. THIS WILL BE RE-ASSESSED WITH 18Z SPECIAL BALLOON
RELEASE.
MARINE...
WINDS ARE NOT QUITE SCA LEVELS BUT ONSHORE GRADIENT IS BEGINNING
TO TIGHTEN AND DEEP LAYERED ONSHORE FLOW WILL WORK DOWN TO THE
SURFACE SHORTLY. SUSTAINTED WINDS AROUND 20 KTS EXPECTED REST OF
THE THIS AFTERNOON THROUGH FRONTAL PASSAGE LATER THIS EVENING.
&&
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
TORNADO WATCH 1 UNTIL 00Z
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 49 60 31 / 90 80 10 10
BTR 76 50 61 33 / 100 80 10 10
ASD 76 56 64 34 / 80 80 20 10
MSY 77 57 64 40 / 80 80 20 10
GPT 72 58 63 36 / 80 80 30 10
PQL 75 60 63 35 / 80 80 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Jan 3, 11:04 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CST SAT JAN 3 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-040515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1104 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA. A TORNADO WATCH WILL BE IN EFFECT THROUGH 6 PM CST FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WITH THE EXCEPTION OF HARRISON AND JACKSON COUNTIES IN MISSISSIPPI. THE STRONGEST THUNDERSTORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE AS WELL. THIS AMOUNT OF RAIN COULD PRODUCE RISES ON LOCAL RIVERS AND TEMPORARY PONDING OF WATER IN SUSCEPTIBLE LOW LYING AREAS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL COASTAL WATERS FOR HAZARDOUS WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WAVE CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT ON SUNDAY INTO MONDAY AS NORTHERLY WINDS OF 20 TO 25 KNOTS DEVELOP BEHIND A PASSING COLD FRONT. A REINFORCING COLD FRONT COULD BRING ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jan 3, 11:23 AM CST, 1 hour 8 minutes before
LAZ040-MSZ077-080-081-031830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST SAT JAN 3 2015
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...HARRISON COUNTY...
AT 1121 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF WAVELAND...OR ABOUT 3 MILES
NORTHEAST OF PEARLINGTON...MOVING NORTHEAST AT 40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...STENNIS
SPACE CENTER...KILN AND DIAMONDHEAD
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3065 8933 3065 8925 3067 8924 3068 8923
3068 8911 3018 8952 3017 8953 3027 8970
3082 8935 3081 8934
TIME...MOT...LOC 1723Z 212DEG 35KT 3030 8955Special weather statement, Jan 3, 12:22 PM CST, 9 minutes before
LAZ037-071-MSZ069-070-031915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1222 PM CST SAT JAN 3 2015
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST.
HELENA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...
AT 1219 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF GREENSBURG...OR ABOUT 6
MILES NORTHWEST OF MONTPELIER...MOVING NORTHEAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GREENSBURG...EASLEYVILLE...TANGIPAHOA...KENTWOOD...GILLSBERG...
OSYKA...MAGNOLIA AND MCCOMB AIRPORT
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3110 9026 3065 9065 3073 9084 3074 9085
3127 9050
TIME...MOT...LOC 1822Z 213DEG 39KT 3075 9071The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:44 PM CST | Marine Dense Fog Advisory | LIX | 8 hr | |
| Jan 2, 10:06 PM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 8 hr |
| Jan 3, 4:27 AM CST | Small Craft Advisory | LIX | 14 hr | |
| Jan 3, 11:00 AM CST | River Flood Warning | LIX | Saint Tammany | 11 days |
| Jan 3, 11:02 AM CST | River Flood Warning | LIX | Tangipahoa | 4 days |
| Jan 3, 12:22 PM CST | Special Weather Statement | LIX | Saint Helena | 53 min |
| Jan 3, 12:51 PM CST | Special Marine Warning | LIX | 24 min | |
| Jan 3, 1:52 PM CST | Special Weather Statement | LIX | East Feliciana | 53 min |
| Jan 3, 2:38 PM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 3 hr |
| Jan 3, 3:17 PM CST | Areal Flood Advisory | LIX | East Feliciana, Saint Helena | 118 min |
| Jan 3, 3:52 PM CST | Special Weather Statement | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Jan 3, 4:43 PM CST | Special Weather Statement | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist, Tangipahoa and 1 more | 62 min |
| Jan 3, 11:23 AM CST | Special Weather Statement | LIX | Hancock | 67 min |
| Jan 3, 1:18 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 27 min |
| Jan 3, 1:29 PM CST | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jan 3, 2:53 PM CST | Special Weather Statement | LIX | Amite | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.